MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Device Displays Incorrect Message (2591); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse platform was returned to zoll on (b)(4) 2016 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
During a training on the autopulse platform s/n: (b)(4), the customer reported hearing a loud shrieking noise coming from the platform.The platform, then powered off on its own.Despite replacing the battery, the platform does not power back on.No patient involvement was reported.
 
Additional Manufacturer Narrative
The autopulse platform (s/n: (b)(4)) was returned to zoll for evaluation.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse with serial number (b)(4).Visual inspection was performed and found damage to the top cover and front enclosure.Review of the archive data revealed a user advisory (ua) 16 (timeout moving to take-up position) had occurred on the reported date of event ((b)(6) 2016).Additionally, the archive data revealed that after 9/30/2016, the device was not turned on again until 10/25/2016, and ua 16 appeared upon powering on the platform.During functional testing, the shrieking noise was heard during compressions then stopped and displayed ua16 error message.The customer reported that the platform powered off on its own; however, during evaluation, the platform successfully powered on and off with multiple batteries without any issues.Further investigation found that the drive train assy was faulty.To resolve the primary complaint and the ua16, the drive train assy was replaced.In summary, the primary complaint was confirmed during functional testing.The autopulse platform is a reusable device and was manufactured on 3/2/2009.Therefore, this type of issue is characteristic of normal wear for the life of the device.The faulty drive train assy was replaced.Additional repair was completed (unrelated to the reported complaint) to ensure that the autopulse platform is functional without issue.The top cover and front enclosure was replaced and the power distribution board was replaced.The platform passed all final testing criteria.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6056132
Report Number3010617000-2016-00749
Device Sequence Number54771
Product Code DRM
UDI-Device Identifier00849111001274
UDI-Public00849111001274
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Emergency Medical Technician
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-01-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1